Florida, 2003Tornado in Florida, October 29, 2003
October 29, 2003 · NWS MFL · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Oct 28, 9:35 PM EST, 5 hours 10 minutes earlier.
Area forecast discussion, Oct 28, 9:35 PM EST, 5 hours 10 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
935 PM EST TUE OCT 28 2003
.UPDATED...CURRENT FORECAST SEEMS TO BE ON TRACK WITH THE ARRIVAL OF
PRECIP OVR WEST COAST LATER THIS EVENING AND OVR EAST COAST MAINLY
AFTER MIDNIGHT. BOTH GFS AND MESOETA HAVE GOOD INITIALIZATION WITH
THIS SYSTEM WITH RATHER STRONG OMEGA VALUES AND STG UPPER LVL DIV
OVR THE GULF WATERS JUST WHERE THE MOST ACTIVE CONVECTION IS BEING
DEPICTED BY RADAR/SATELLITE AT THIS TIME. BOTH MODELS MOVE THIS AREA
OF STG UPWARD VERTICAL MOTION NORTHEASTWARD THROUGH 06Z WITH MUCH LOWER
VALUES OVR S. FL. WILL EXPECT MOST STRONG/SEVERE WX TO REMAIN NORTH
OF OUR AREA BUT ISOLATED STRONG TSTMS COULD CONTINUE TO AFFECT OUR
GULF WATERS AND ADJACENT COASTAL SECTIONS AT LEAST THROUGH MIDNIGHT.
MARINE FORECAST LOOKS GOOD TOO. THE ONLY CHANGES WILL BE TO INDICATE
HIGHER WINDS/SEAS VCNTY TSTMS OVR GULF WATERS.
.PREVIOUS DISCUSSION...LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO
DEEPENING SLIGHTLY. LOW WILL MOVE TO THE NORTHEAST ACROSS NORTH
FLORIDA OVERNIGHT. TRAILING COLD FRONT EXPECTED TO SWING ACROSS THE
FLORIDA PENINSULA LATE TONIGHT AND EARLY WEDNESDAY. WHILE BEST UPPER
LEVEL DYNAMICS REMAINS NORTH OF OUR FORECAST AREA...SHORTWAVE AND H25
JET SHOULD PROVIDE AMPLE SYNOPTIC SCALE FORCING FOR OVERNIGHT
CONVECTION INITIALLY FROM LAKE OKEECHOBEE TO NAPLES AND SPREADING
SOUTHEASTWARD ACROSS THE CWA BY MORNING. SEVERE WEATHER POTENTIAL NOT
LOOKING IMPRESSIVE THIS FAR SOUTH. H85-H50 LAPSE RATES ONLY AROUND 5
DEGREES. MID-LEVEL COLD POOL SWINGING ACROSS NORTH FLORIDA
TONIGHT...BUT DOES LITTLE TO DRAMATICALLY DESTABILIZE ATMOSPHERE
OVER SOUTH FLORIDA. H50 TEMPS EXPECTED TO BE NEAR -10C NORTH...BUT
ONLY -5C OVER S FLA. SLIGHT VEERING PROFILE WILL INCREASE HELICITY
OVERNIGHT...AND IF INSTABILITY WERE STRONGER THAN EXPECTED...PRIMARY
THREAT WOULD BE DAMAGING WIND/ISOLD TORNADO THREAT. CONSIDERING LACK
OF INSTABILITY...DONT THINK THIS THREAT WILL BE REALIZED OVER SOUTH
FLORIDA. THUS...WILL JUST GO FOR GENERAL THUNDER IN THE ZONES
TONIGHT.
FRONT CLEARS PENINSULA WEDNESDAY AFTERNOON WHICH WILL BRING
RAPIDLY CLEARING SKIES DURING THE AFTERNOON. ONE COOL NIGHT AS WINDS
ARE OUT OF THE NORTH...HOWEVER HIGH BUILDS IN TO THE NORTH AND WINDS
QUICKLY COME OUT OF THE NORTHEAST AND THEN EVENTUALLY EAST. THIS IS
THE SITUATION THROUGHOUT THE NEXT WEEK. WITH STRONG HIGH BUILDING TO
OUR NORTH FROM THIS WEEKEND ON...AND BROAD LOW PRESSURE HINTED AT BY
EXTENDED MODELS...BREEZY EAST WINDS COULD LAST FOR SEVERAL DAYS.
.MARINE...DEEPENING LOW OVER THE GULF OF MEXICO IS BRINGING SOUTHERLY
WINDS UP INTO THE 15-20 KNOT RANGE OVER OUR GULF WATERS. SAME
EXPECTED TO OCCUR OVER THE ATLANTIC WATERS OVERNIGHT...SO PLAN TO GO
WITH SMALL CRAFT EXERCISE CAUTION IN BOTH WATERS. WINDS SHIFT TO
NORTHERLY WEDNESDAY BEHIND THE FRONT AND WILL CAUSE THE ATLANTIC GULF
STREAM WATERS TO RISE SUBSTANTIALLY. LIKELY TO NEED SMALL CRAFT
ADVISORY IN THE GULF STREAM TOMORROW. BREEZY NORTH TO EAST WINDS
EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD.
.FIRE WEATHER...NO CONCERNS.
.MIA WATCHES/WARNINGS/ADVISORIES...
NONE.
Hazardous weather outlook, Oct 28, 9:55 AM EST, 16 hours 50 minutes before
FLZ063-066>075-281900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
955 AM EST TUE OCT 28 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT...
THUNDERSTORMS CONTINUE OVER THE EASTERN GULF OF MEXICO ALONG A
FRONTAL BOUNDARY THAT EXTENDS FROM THE SOUTH CENTRAL GULF THROUGH
NORTH FLORIDA. A LOW PRESSURE SYSTEM WAS EVIDENT ALONG THE FRONT
SOUTH OF APALACHICOLA. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE
GULF ALONG WITH FAVORABLE JET DYNAMICS ALOFT WILL PUSH THE FRONT
INTO SOUTH FLORIDA BY TOMORROW MORNING. RELATIVELY WARM AIR IN THE
MID LEVELS OF THE ATMOSPHERE ALONG WITH AMPLE CLOUD COVER WILL KEEP
THE RISK OF SEVERE WEATHER LOW TODAY. HOWEVER...STRONG SOUTHWEST
WIND FLOW IS EXPECTED AHEAD OF THE FRONT IN THE LOWER LEVELS OF THE
ATMOSPHERE BY TONIGHT THAT WILL PRESENT A RISK FOR SEVERE WEATHER IN
THE OVERNIGHT HOURS.
THE MAIN AREAS AFFECTED WILL BE FROM NAPLES THROUGH LAKE
OKEECHOBEE...WITH FREQUENT LIGHTNING...DAMAGING WIND GUSTS...SMALL
HAIL...AND ISOLATED TORNADOES THE MAIN IMPACTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LINGERING THUNDERSTORMS ARE POSSIBLE EARLY TOMORROW MORNING OVER THE
METROPOLITAN AREAS FROM WEST PALM BEACH TO MIAMI-DADE AS THE FRONTAL
BOUNDARY MOVES INTO THE AREA. HOWEVER...MOST OF THE UPPER SUPPORT
FOR SEVERE WEATHER WILL BE WELL TO THE NORTH BY SUNRISE.
THUNDERSTORM ACTIVITY WILL DIMINISH THROUGH THE MORNING HOURS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. PARA
INFORMACION DEL TIEMPO EN ESPANOL...VAYA A LA PAGINA DEL INTERNET
ELTIEMPOENMIAMI.INFO.
In the hours before
Special weather statement, Oct 28, 11:48 PM EST, 2 hours 57 minutes before
FLZ070-290600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1148 PM EST TUE OCT 28 2003
...STRONG THUNDERSTORM NEAR MILE CITY IN CENTRAL COLLIER COUNTY...
THROUGH 1 AM...A STRONG THUNDERSTORM OVER CENTRAL COLLIER COUNTY
NEAR MILE CITY WILL CONTINUE TO MOVE TO THE NORTHEAST AT 20 MPH
TOWARD THE INTERSECTION OF I-75 AND HIGHWAY 29. THE THUNDERSTORM WILL
PRODUCE CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 40
MPH...BRIEF HEAVY RAINFALL.
IF YOU SEE ANY SEVERE WEATHER REPORT IT TO YOUR NEAREST LAW
ENFORCEMENT OFFICE AND THEY WILL RELATE IT TO THE NATIONAL WEATHER
OFFICE IN MIAMI FLORIDA.
BAXTER
Special weather statement, Oct 29, 12:37 AM EST, 2 hours 8 minutes before
FLZ070-075-290630-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1237 AM EST WED OCT 29 2003
...STRONG THUNDERSTORMS OVER NORTHERN MAINLAND MONROE COUNTY AND
SOUTHEAST COLLIER COUNTY...
THROUGH 130 AM...A CLUSTER OF STRONG THUNDERSTORMS OVER WILDERNESS
WATERWAY NORTH WILL MOVE NORTHEAST AT 20 MPH...AND AFFECT THE
REGIONS OF LOOP ROAD EDUCATION CENTER AND DAD-COLLIER TRAINING
AIRPORT. THE THUNDERSTORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING
STRIKES...WIND GUSTS UP TO 40 MPH AND HEAVY RAINFALL.
IF YOU SEE ANY SEVERE WEATHER REPORT IT TO YOUR NEAREST LAW
ENFORCEMENT OFFICE AND THEY WILL RELATE IT TO THE NATIONAL WEATHER
OFFICE IN MIAMI FLORIDA.
BAXTER
Special weather statement, Oct 29, 2:30 AM EST, 15 minutes before
FLZ072-074-290930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
230 AM EST WED OCT 29 2003
WIDESPREAD THUNDERSTORMS WILL BE MOVING THROUGH THE METRO AREAS
THROUGH 330 AM TO 400 AM. THESE THUNDERSTORMS WILL PRODUCE HEAVY
RAIN AND WIND GUSTS TO 35 MPH THROUGH MOST OF THE LOCATIONS FROM
PEMBROKE PINES AND HOLLYWOOD THROUGH MIAMI LAKES AND NORTH MIAMI
BEACH TO PERRINE AND HOMESTEAD. THE THUNDERSTORMS WILL ALSO HAVE
FREQUENT LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Tornado, Miami-Dade
- When
- October 29, 2:45 AM EST
- Where
- Miami-Dade County, Carol City
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 15 yd
- Property damage
- $20,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 25.933, -80.267
A squall line moved through southeast Florida and spawned a brief tornado near the intersection of Red Road and Honey Hill Road. The roof of a mobile home was torn off, fences were downed and a few trees were uprooted.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in New York, October 29, 20032 deaths · 1 injured · $50,000 · 1 event
- Winter Storm in Wyoming, October 29 to 31, 20032 deaths · 14 events
- High Wind in Colorado, October 29, 2003$979,000 · 70 kt wind · 3 events
- Flash Flood in Guam, October 29 to 30, 2003$275,000 · 1 event
- Flood in New York, October 29 to 30, 2003$50,000 · 1 event
- Winter Storm in Montana, October 29, 200315 events
- High Wind in Montana, October 29, 200369 kt wind · 13 events
- Flash Flood and Flooding in New York, October 29 to 30, 200310 events
- Strong Wind in California, October 29 to 30, 2003$5,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, October 29, 20034 events
- Flooding in Vermont, October 29, 2003$4,000 · 4 events
- Heavy Rain in New Jersey, October 29, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338027.